MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number PFO OCCLUDER
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 35mm amplatzer patent foramen ovale (pfo) occluder was selected for implant using a 12f amplatzer trevisio intravascular delivery system.It was noted during procedure that the occluder exhibited a cobra deformation when being deployed.There were attempts to recapture and redeploy the occluder, but the deformation persisted.The decision was made to remove and replace the 35mm amplatzer (pfo) occluder with another one of the same size, but the replacement also exhibited a cobra deformation.The replacement 35mm amplatzer patent foramen ovale (pfo) occluder was then removed and replaced by a 25mm amplatzer patent foramen ovale (pfo) occluder to successfully complete the procedure.No patient consequences were reported.No additional information was provided.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Information from field indicated that a 12f delivery sheath was used, an interaction with cardiac structures during deployment was not reported, or an angulation or kink in the delivery system was not reported.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 35mm amplatzer patent foramen ovale (pfo) occluder was selected for implant using a 12f amplatzer trevisio intravascular delivery system.It was noted during procedure that the occluder exhibited a cobra deformation when being deployed.There were attempts to recapture and redeploy the occluder, but the deformation persisted.The decision was made to remove and replace the 35mm amplatzer (pfo) occluder with another one of the same size, but the replacement also exhibited a cobra deformation.The replacement 35mm amplatzer patent foramen ovale (pfo) occluder was then removed and replaced by a 25mm amplatzer patent foramen ovale (pfo) occluder to successfully complete the procedure.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16237683
Report Number2135147-2023-00285
Device Sequence Number6605962
Product Code MLV
UDI-Device Identifier00811806011301
UDI-Public00811806011301
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFO OCCLUDER
Device Catalogue Number9-PFO-035
Device Lot Number8700595
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown